Taking methylprednisolone pack..4mg. Was prescribed ciprofloxacin 500mg for UTI. Can I take these together? Warns about tearing of tendons very easily. Anyone experience this?
Fred, there is a major Interaction taking these 2 together you should call your doctor in the morning and find out if the doctor still wants you to take them both together.Better being safe here is what the Interaction says.(((Interactions between your selected drugs
Applies to: Cipro (ciprofloxacin), MethylPREDNISolone Dose Pack (methylprednisolone)
Using ciprofloxacin together with methylPREDNISolone can increase the risk of tendinitis and tendon rupture. This may be more likely to occur in older adults over 60 years of age or those who have received a kidney, heart, and/or lung transplant. Tendon rupture can occur during or up to several months after finishing ciprofloxacin treatment and may require surgery or result in prolonged disability. Talk with your doctor before using these medications together. Stop taking ciprofloxacin and call your doctor immediately if you experience pain, swelling, or inflammation of a tendon area such as the back of the ankle, shoulder, biceps, hand, or thumb. You should also avoid exercise or use of the affected area until further instruction from your doctor. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jun 2012 • 2 answers
Updated 24 Mar 2015 • 1 answer
Updated 26 Jun 2016 • 3 answers
Updated 15 Oct 2016 • 4 answers
Updated 10 Mar 2017 • 1 answer